Monday, July 11, 2016
According to a study quoted in a recent edition of the Pharmaceutical Journal, men who use medication for erectile dysfunction are feared to be at higher risk of melanoma caused by sun exposure. We spoke to our dedicated GP, Dr. Helen Webberley, to find out more.
She explains: "Studies such as this can be extremely alarming for people taking any kind of medication, so it is vital to read beyond the headline.
"As there had been previous concerns about ED medication and skin cancer, researchers looked in more detail. They found that the association with ED medication was very weak and thought to be nothing to do with taking the drug but more to do with lifestyle factors, such as sunbathing, in users of this medication.
"There are many treatments that can help men who are suffering from erectile dysfunction, which can be a very humiliating and unpleasant condition. There are psychological and physical causes, and these can be treated in different ways, and although we try and avoid medication unless it is necessary, it can really help.
"The most important message to take away from the study is that all people should be sun aware, whether they are taking medication or not. Keep an eye out for any changes to the skin and if in doubt speak to your pharmacist or doctor."
Sorry we didn't give you what you wanted.
Do you have any feedback to help us improve?